Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 141, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 30, 2018, 7:01 PM CDT for 4 counties in Missouri; Doniphan County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 30, 2018, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Holt County, MO, Nodaway County, MO
The radar
The Topeka radar (KTWX), 137 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2767 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WUUS53 KEAX 010001
SVREAX
KSC043-MOC003-021-087-147-010100-
/O.NEW.KEAX.SV.W.0141.180701T0001Z-180701T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
701 PM CDT SAT JUN 30 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Doniphan County in northeastern Kansas...
Buchanan County in northwestern Missouri...
Holt County in northwestern Missouri...
Southwestern Nodaway County in northwestern Missouri...
Andrew County in northwestern Missouri...
* Until 800 PM CDT.
* At 701 PM CDT, severe thunderstorms were located along a line
extending from near Mound City to near Troy to near Weston, moving
east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Joseph, Savannah, Gower, Wathena, Elwood, Mound City, Highland,
Troy, Country Club Villa, Country Club, Oregon, Agency, Dearborn,
Maitland, Amazonia, Rushville, Forest City, Craig, Fillmore and
White Cloud.
This includes the following highways...
Interstate 29 between mile markers 32 and 99.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9554 4027 9485 4009 9461 3953 9460
3954 9506 3958 9508 3960 9504 3962 9506
3963 9510 3975 9524 4000 9534 4000 9531
4003 9536 4008 9540 4012 9540 4018 9548
4024 9547
TIME...MOT...LOC 0001Z 270DEG 28KT 4008 9529 3972 9504 3944 9501
HAIL...0.88IN
WIND...60MPH
$$
Blair3 follow-up statements
808
WWUS53 KEAX 010040
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
740 PM CDT SAT JUN 30 2018
MOC003-087-147-010049-
/O.CAN.KEAX.SV.W.0141.000000T0000Z-180701T0100Z/
Holt MO-Nodaway MO-Andrew MO-
740 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR HOLT...SOUTHWESTERN NODAWAY
AND ANDREW COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and northwestern and west central Missouri.
LAT...LON 3990 9520 3991 9515 3987 9513 3986 9504
3990 9502 3990 9495 3988 9493 3985 9494
3982 9487 3982 9461 3953 9460 3954 9506
3958 9508 3960 9504 3962 9506 3963 9510
3975 9524
TIME...MOT...LOC 0039Z 282DEG 26KT 3989 9502 3953 9477 3925 9475
$$
KSC043-MOC021-010100-
/O.CON.KEAX.SV.W.0141.000000T0000Z-180701T0100Z/
Doniphan KS-Buchanan MO-
740 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR DONIPHAN AND BUCHANAN COUNTIES...
At 739 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Amazonia to Dearborn to near Weatherby
Lake, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Joseph, Gower, Wathena, Elwood, Troy, Agency, Dearborn,
Rushville, Lewis And Clark Village, Doniphan, Easton, De Kalb, St.
Joseph Airport, Faucett, Lewis And Clark Vi, Bendena and Fanning.
This includes the following highways...
Interstate 29 between mile markers 32 and 51.
Interstate 229 between mile markers 0 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3990 9520 3991 9515 3987 9513 3986 9504
3990 9502 3990 9495 3988 9493 3985 9494
3982 9487 3982 9461 3953 9460 3954 9506
3958 9508 3960 9504 3962 9506 3963 9510
3975 9524
TIME...MOT...LOC 0039Z 282DEG 26KT 3989 9502 3953 9477 3925 9475
HAIL...0.75IN
WIND...60MPH
$$
Blair249
WWUS53 KEAX 010050
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
750 PM CDT SAT JUN 30 2018
KSC043-010059-
/O.CAN.KEAX.SV.W.0141.000000T0000Z-180701T0100Z/
Doniphan KS-
750 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR DONIPHAN COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and northwestern and west central Missouri.
LAT...LON 3969 9461 3953 9460 3954 9506 3958 9508
3960 9504 3961 9505 3962 9505
TIME...MOT...LOC 0049Z 270DEG 28KT 3989 9496 3953 9471 3925 9469
$$
MOC021-010100-
/O.CON.KEAX.SV.W.0141.000000T0000Z-180701T0100Z/
Buchanan MO-
750 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN BUCHANAN COUNTY...
At 749 PM CDT, severe thunderstorms were located along a line
extending from near Amazonia to near Dearborn to Weatherby Lake,
moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Agency, Dearborn, Rushville, Lewis And Clark Village, De Kalb,
Faucett and Lewis And Clark Vi.
This includes Interstate 29 between mile markers 32 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3969 9461 3953 9460 3954 9506 3958 9508
3960 9504 3961 9505 3962 9505
TIME...MOT...LOC 0049Z 270DEG 28KT 3989 9496 3953 9471 3925 9469
HAIL...0.75IN
WIND...60MPH
$$
Blair729
WWUS53 KEAX 010059 RRA
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
759 PM CDT SAT JUN 30 2018
MOC021-010109-
/O.EXP.KEAX.SV.W.0141.000000T0000Z-180701T0100Z/
Buchanan MO-
759 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUCHANAN COUNTY WILL
EXPIRE AT 800 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and northwestern and west central Missouri.
LAT...LON 3969 9461 3953 9460 3954 9506 3958 9508
3960 9504 3961 9505 3962 9505
TIME...MOT...LOC 0059Z 270DEG 28KT 3989 9488 3953 9463 3925 9461
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:07 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 30, 4:07 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Sat Jun 30 2018
.Discussion...
Issued at 407 PM CDT SAT JUN 30 2018
A few thunderstorms are developing around the KC Metro this
afternoon. These pop-up storms will continue through the afternoon.
However, the main chance for severe weather will move into northwest
Missouri and eastern Kansas this evening. Storms out ahead of a cold
front will move into the area this evening into a very unstable
environment with 3000-4000J/Kg of MUCAPE. However, shear will be
weak. Regardless, a few storms capable of damaging winds and
possibly large hail will be possible tonight into the early
overnight hours. Storms will then weaken through the overnight as
they sink slowly southeast through the remainder of the CWA. By
Sunday afternoon the front should be just about through the CWA
however, additional strong storms may be possible across the
southeastern portion of the forecast area. Fortunately, the heat
will be much more manageable Sunday with highs in the mid to upper
80s. High pressure will build into the area on Sunday night and
persist over the area through Monday as upper level ridging begins
to build back into the region from the eastern CONUS. High Monday
will be in the upper 80s to lower 90s.
By Wednesday, the upper ridge retrogrades back west to where the
ridge axis is directly over the region. This ridge axis remains over
the area through Friday keeping hot temperatures over the region
from mid-week through the end of the week with highs in the low to
mid 90s. By Friday night the upper level ridge retrogrades further
to the west leave the local area on the lee side of the ridge.
Shortwave rounding the ridge may move into the area providing the
chance for a few rounds of storms Friday night through Saturday.
&&
.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1215 PM CDT SAT JUN 30 2018
This is a low confidence forecast for this TAF. Some models want
to hold storms off to the north and significantly wkn/diminish
storms as they approach the terminals. Others models want to
develop a line or two of showers and thunderstorms that moves
thru the terminals during the overnight pd. As such, have
maintained VCTS at the terminals btn 06Z-12Z with the exception
of STJ where a tempo grp was included fm 05Z-09Z. Otrw...conds
should remain VFR thru the pd with the potential for MVFR cigs at
STJ aft 15Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 7 PM CDT this evening for KSZ025-
057-060-102>105.
MO...Excessive Heat Warning until 7 PM CDT this evening for
MOZ011>013-020>022-028>033-037>040-043>046-053-054.
Heat Advisory until 7 PM CDT this evening for MOZ001>008-014>017-
023>025.
&&
Discussion...73
Aviation...73Hazardous weather outlook, Jun 30, 4:33 AM CDT, 14 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 433 AM CDT Sat Jun 30 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 433 AM CDT Sat Jun 30 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An Extreme Heat Warning remains in effect today for northeast Kansas and much of western Missouri. Temperatures will rise into the upper 90s with heat indices ranging between 103 to 108 degrees. Elsewhere, a Heat Advisory remains on effect today. Highs will be in the mid to upper 90s with heat index values between 102 and 107. Additionally, isolated severe storms will be possible late this afternoon and evening as a cold front moves across the area. Large hail and damaging winds will be the main threats with this activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 30, 4:07 PM CDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 407 PM CDT SAT JUN 30 2018 KSZ103-104-MOZ028-302130- Wyandotte KS-Leavenworth KS-Platte MO- 407 PM CDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...EAST CENTRAL LEAVENWORTH AND CENTRAL PLATTE COUNTIES UNTIL 430 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm near Lansing, moving north at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lansing, Platte City, Kansas City, Tracy, Farley, Kansas City Intl Arpt, East Leavenworth, Wolcott, Pomeroy, Waldron, Piper and Beverly. This includes the following highways... Interstate 29 between mile markers 13 and 19. Interstate 435 between mile markers 15 and 34. LAT...LON 3914 9476 3914 9490 3940 9488 3935 9467 TIME...MOT...LOC 2107Z 196DEG 20KT 3921 9482 Blair
Local storm report, Jun 30, 5:00 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 1 S PLATTE CITY 39.35N 94.78W
06/30/2018 E0.88 INCH PLATTE MO TRAINED SPOTTER
SPOTTER REPORTS 40 MPH WIND GUSTS AS WELL.
&&Local storm report, Jun 30, 5:08 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 SSE PLATTE CITY 39.34N 94.77W
06/30/2018 E1.00 INCH PLATTE MO AMATEUR RADIO
&&Special weather statement, Jun 30, 5:13 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
513 PM CDT SAT JUN 30 2018
KSZ104-MOZ028-302245-
Wyandotte KS-Platte MO-
513 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WYANDOTTE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkville, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parkville, Platte City, Riverside, Weatherby Lake, Kansas City, Lake
Waukomis, Ferrelview, Platte Woods, Kansas City Intl Arpt, Wolcott,
Pomeroy and Waldron.
This includes the following highways...
Interstate 29 between mile markers 5 and 17.
Interstate 435 between mile markers 17 and 39.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and west central Missouri.
LAT...LON 3920 9482 3921 9478 3921 9481 3935 9480
3934 9460 3916 9464 3916 9482
TIME...MOT...LOC 2213Z 198DEG 11KT 3918 9472
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 67 min |
| Jun 30, 8:56 PM CDT | Areal Flood Advisory | EAX | Platte | 3 hr |
| Jun 30, 9:09 PM CDT | Flash Flood Warning | EAX | Platte | 4 hr |
| Jul 1, 12:48 AM CDT | Areal Flood Warning | EAX | Platte | 6 hr |
| Jul 1, 6:38 AM CDT | Areal Flood Warning | EAX | Platte | 6 hr |
| Jul 1, 10:22 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 57 hr |
| Jul 1, 12:34 PM CDT | Areal Flood Warning | EAX | Platte | 6 hr |
| Jun 30, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 38 min |
| Jun 30, 10:22 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 21 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.